Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 22, 2011, 6:32 AM EDT for Delaware County, Philadelphia County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2011, 6:32 AM EDT (10:32 UTC)
- Expired
- Jun 22, 2011, 7:30 AM EDT
- In force
- 58 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 85 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 10.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3316 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
792 WWUS81 KPHI 221032 SPSPHI SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 632 AM EDT WED JUN 22 2011 DEZ001-NJZ017-PAZ067-068-070-071-221130- CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-NEW CASTLE DE- PHILADELPHIA PA- 632 AM EDT WED JUN 22 2011 ...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE... GLOUCESTER...MONTGOMERY...NEW CASTLE AND PHILADELPHIA COUNTIES... AT 631 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF WILMINGTON...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR ELAM...TALLEYVILLE AROUND 645 AM...LIMA...CONCORDVILLE AROUND 700 AM...BRYN MAWR...TROUT LAKE AROUND 715 AM...NARBERTH AND WEST CONSHOHOCKEN AROUND 730 AM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...AS WELL AS SMALL HAIL. LAT...LON 4022 7527 4002 7504 3966 7565 3980 7581 $$ HAYES
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 22, 3:41 AM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 22, 3:41 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 341 AM EDT WED JUN 22 2011 .SYNOPSIS... SURFACE WARM FRONT WILL SLOWLY CONTINUE TO PUSH THROUGH OUR CWA TODAY AND STALL OVER OUR NORTH. IT WILL THEN START TO MOVE SOUTH AGAIN TONIGHT AND THEN BACK TO THE NORTH ON THURSDAY, DOING A NORTH SOUTH DIURNAL DANCE. A COLD FRONT SHOULD THEN SWEEP THROUGH ON FRIDAY AND FINALLY KICK THE WARM TO OUR NORTH ON FRIDAY. THIS COLD FRONT WILL THEN STALL TO OUR SOUTHEAST THROUGH THE WEEKEND. HIGH PRESSURE TRIES TO MAKE A RETURN ON MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EARLY MORNING CONVECTION ACROSS THE DELMARVA AND PARTS OF SOUTHEASTERN PENNSYLVANIA WILL CONTINUE TO DIE DOWN OVER THE NEXT COUPLE OF HOURS. A 06Z MSAS THETA-E ANALYSIS SHOWS STRONG RIDGING OVER THE WESTERN DELMARVA AREA WITH AMPLE CONVECTION TAKING PLACE. THESE STORMS APPEAR AS THOUGH THEY ARE INFLUENCING THEIR OWN ENVIRONMENTS SINCE SURFACE BASED INSTABILITY IS A LOT WEAKER IN CENTRAL DELAWARE. LAPS SOUNDINGS AHEAD OF THE MINI-COMPLEX SHOW A STEEP LOW-LEVEL INVERSION SET UP OVER SOUTHERN DELAWARE SO ONE WOULD THINK THAT NOT MUCH WIND WOULD HAVE A CHANCE TO MIX DOWN. THE LOCATION OF THE WARM FRONT TODAY IS LITERALLY ANYONES GUESS MAKING THE REMAINING FORECAST LOW CONFIDENCE. GUIDANCE SHOWS IT WILL BE SOMEWHERE ACROSS OUR NORTHERN ZONES OR JUST NORTH OF THE CWA AND THE LOCATION IS HIGHLY DEPENDENT UPON CONVECTION. THE GFS TAKES THE FRONT AND SITS IT ACROSS OUR NORTHERN ZONES, WHEREAS THE NAM KEEPS THE FRONT FURTHER SOUTH SOMEWHERE IN THE MIDDLE OF OUR CWA. SEEMS THAT OVER THE PAST COUPLE OF DAYS OF RUNS THE GFS HAS HAD A BETTER HANDLE ON THE FRONT LOCATION, ALTHOUGH BEING LATE JUNE, FRONTS CAN JUMP NORTH DURING THE DAY AND THEN PROGRESS BACK TOWARDS THE SOUTH AT NIGHT...MUCH LIKE A DRYLINE. BEHIND THE FRONT DEWPOINTS INCREASE INTO THE MID-70S IN SOME SPOTS AND WINDS TURN MORE TOWARDS THE SOUTH-SOUTHWEST. AHEAD OF THE FRONT SKIES SHOULD REMAIN BROKEN TO POSSIBLY OVERCAST WHICH WILL REALLY DAMPEN ANY CHANCES AT SEVERE CONVECTION. THINKING AT THE MOMENT IS THAT ACROSS THE SOUTH, PHILADELPHIA SOUTH, WE SHOULD BE ABLE TO BREAK OUT ENOUGH TODAY TO ALLOW MORE INTENSE HEATING TO TAKE PLACE COUPLED WITH A LEE-SIDE TROUGH FORMATION AND LOW-LEVEL MOISTURE CONVERGENCE TO INCREASE OUR CHANCES AT IGNITING DEEP CONVECTION. PWATS INCREASE ABOVE 2 INCHES LEAVING ANY STORM WITH THE POTENTIAL TO DROP AN COPIOUS AMOUNT OF RAIN IN A SHORT TIME. BULK SHEAR LOOKS TO BE RIGHT ON THE CUSP OF SUPER-CELLULAR AT ABOUT 25 KNOTS SO THERE COULD BE SOME SPINNERS TODAY. TODAYS MAIN THREAT LOOKS TO BE HAIL AND WET-MICRO BURSTS, BUT AS IT HAS BEEN SAID MANY TIMES TO ME, WITH SUPERCELLS, ANYTHING GOES (THANKS HAYES!). DID NOT WANT TO RAISE ANY FLASH FLOOD HEADLINES SINCE CURRENT THINKING HAS MOST OF THE SEVERE CONVECTION WILL STAY SOUTH OF THE LOWEST FFG ACROSS OUR NORTHERN ZONES. THE ATMOSPHERE MAY HAVE TIPPED ITS HAND TO US TONIGHT IN REGARDS TO CONVECTIVE MODE AND POSITIONING, WHERE THE THETA-E RIDGING SETS UP..ACROSS THE SOUTHERN HALF OF THE CWA. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... ON-GOING CONVECTION ACROSS MUCH OF OUR CWA WILL SLOWLY BEGIN TO TAPER OFF DURING THE LATE EVENING HOURS. THE AIRMASS WILL STILL BE SOUPY ENOUGH TONIGHT THAT SHOWERS ARE LIKELY ACROSS OUR NORTHERN ZONES. THIS IS WHERE ANOTHER PIECE OF ENERGY WILL BE MOVING THROUGH AS MID-LEVEL HEIGHTS CONTINUE TO FALL IN APPROACH OF A MID-LEVEL CLOSED LOW SYSTEM. STILL BEING IN THE WARM SECTOR, AGAIN DEPENDING ON THE EXACT POSITIONING OF THE FLAKY WARM FRONT, UNSETTLED WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE SHORT-TERM PERIOD. WEDNESDAY NIGHT THE WARM FRONT SHOULD BEGIN TO MOVE BACK TOWARDS THE SOUTH AS ANY RAIN AHEAD OF THE FRONT WILL TEND TO STALL THE FRONT AND ACTUALLY PUSH IT SOUTH, DUE TO COOLER AIR AHEAD. THE FRONT WILL CONTINUE TO ACT AS A LIFTING MECHANISM FOR ANY CONVECTION TO GET STARTED. DURING THE DAY THURSDAY, THE WARM FRONT WILL ONCE AGAIN START TO MARCH TOWARDS THE NORTH AND WILL MORE THAN LIKELY NOT MAKE IT TOO FAR...CONVECTION AGAIN WILL INITIATE IN THE MOIST UNSTABLE AIRMASS IN PLACE. WITH FALLING MID-LEVEL HEIGHTS ON THURSDAY, MID-LEVEL LAPSE RATES SHOULD BEGIN TO STEEPEN AND ANY WARM NOSE ALOFT WILL TEND TO STRAIGHTEN OUT WHICH AGAIN COMBINED WITH THE WARM FRONTAL CONVERGENCE ZONE, MAKE FOR SEVERE CONVECTION. AS THE SURFACE LOW OVER THE GREAT LAKES CONTINUES TO SPIN AND MOVE EASTWARD A COLD FRONT IS DRAGGED TOWARD THE REGION ON FRIDAY. THIS SHOULD PUSH THE WARM FRONT TO OUR NORTH AND KEEP IT THERE. ALOFT, THE MID-LEVEL CLOSED LOW IS STACKED OVER THE SURFACE LOW AND THEREFORE ONCE THE FRONT MEANDERS THROUGH OUR REGION IT WILL EVENTUALLY STALL TO OUR SOUTHEAST. WE WILL THEN SEE A WAVE OF ENERGY RIDE ALONG THE STALLED FRONT TO PROVIDE YET ANOTHER CHANCE OF UNSETTLED AND CONVECTIVE WEATHER. && .LONG TERM /SATURDAY THROUGH TUESDAY/... LOTS OF FLOW ALOFT TO START AS THE UPPER MIDWEST TROF LIFTS INTO SE CANADA AND WEAKENS OVER THE WEEKEND WITH HEIGHTS AT 500 MB SLOWLY RISING-WARMING....SUGGESTING AT LEAST A TEMPORARY RESPITE FROM THE SHOWERY PATTERN. TEMPS: WARMER THAN NORMAL THROUGH AT LEAST SATURDAY BUT MAY COOL SLIGHTLY TO NEAR NORMAL NEXT SUNDAY MONDAY AND TUESDAY. QPF: MOST EVIDENT OPPORTUNITIES FOR RAINFALL APPEAR TO BE FRIDAY NIGHT-SATURDAY NIGHT WITH A PROBABLE DRIER PERIOD SHAPING UP SUNDAY AND MONDAY. CONFIDENCE: ABOVE AVERAGE THROUGH SUNDAY FOR TEMPS/QPF OPPORTUNITIES-TRENDS AS POSTED IN THE DETERMINISTIC 330 PM FCST. THEREAFTER...LOTS OF MODEL SPREAD ON SOLUTIONS FOR NEXT MONDAY-TUESDAY AND CONFIDENCE ON QPF IS MUCH BELOW AVG THEN. THE DAILIES BELOW... FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE PRIMARY TROUGH ALOFT IN THE GREAT LAKES WILL SLOWLY WEAKEN NEWD INTO SE CANADA. THAT PROBABLY MEANS...MAINLY DIURNAL HEAT DRIVEN AFTERNOON-EVENING SHOWERS/SCT TSTMS IN THE WARM SECTOR AHEAD OF THE COOL FRONT. 12Z/21 EC AND GEFS SFC FRONTAL PASSAGE EVOLUTION DIFFER. ITS POSSIBLE MOST OF THIS 36 HOUR PERIOD WILL BE RAINFREE. SUNDAY/MONDAY...THE COOL FRONT SHOULD PASS OFFSHORE AND A RAINFREE LOW HUMIDITY PERIOD SHOULD OCCUR SUNDAY INTO MONDAY. THERE COULD BE SOME LEFTOVER SHOWERS IN THE MORNING IN THE SOUTHERN PART OF THE FORECAST AREA BUT CONFIDENCE IS LESS THAN AVERAGE ON THE POTENTIAL SHOWERS FOR EARLY SUNDAY. NEXT TUESDAY...LOW CONFIDENCE FORECAST AS MODEL SOLUTIONS VARY. ODDS AS OF THIS WRITING FAVOR AT LEAST DRY START BUT CAN SEE A SOGGIER SCENARIO IF A TROUGH ALOFT DEVELOPS OVERHEAD AS HINTED IN SOME OF THE MODEL MEMBERS. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS CONTINUE ACROSS THE FORECAST AREA EARLY THIS MORNING...WITH CONVECTION WELL NORTH OF THE AREA...AND A MORE IMPRESSIVE AREA OF CONVECTION SOUTH CENTRAL PENNSYLVANIA...EASTERN MARYLAND AND CENTRAL DELAWARE. THE SOUTHERN AREA OF CONVECTION APPEARS TO BE FORMING ALONG AND JUST AHEAD OF A SURFACE FRONT THROUGH THE REGION. BASED ON THE MOVEMENT OF THE CONVECTION...KILG WAS THE ONLY TERMINAL SITE TO HAVE AN EXPLICIT MENTION OF CONVECTION EARLY THIS MORNING. THE AIRMASS IS FAIRLY STABLE TO THE EAST OF THE FRONT...AND THE CONVECTION SHOULD BECOME ELEVATED AS IT MOVES EAST. IT IS POSSIBLE THAT KMIV COULD BE AFFECTED LATER THIS MORNING AS WHATEVER SURVIVES MOVES EAST. THIS IS NOT INCLUDED IN THE TERMINAL FORECAST...AND IT WILL BE AMENDED AS NEEDED. AFTER SOME MVFR CONDITIONS IN PATCHY FOG AND HAZE THROUGH ABOUT 1300 UTC...THE FORECAST WILL BE INFLUENCED IN LARGE PART BY THE POSITION OF THE SURFACE FRONT. NORTH OF THE FRONT...CONDITIONS SHOULD REMAIN VFR WITH STABLE CONDITION. SOUTH OF THE FRONT...VFR CONDITIONS ARE EXPECTED WITH POSSIBLE CONVECTION AS CONDITIONS BECOME MODERATELY UNSTABLE ALONG WITH JUST ENOUGH SHEAR FOR ORGANIZATION. SINCE THE DEVELOPMENT OF NEW CONVECTION IS MORE THAN 6 HOURS AWAY...THE POTENTIAL WAS INCLUDED AS A CB REMARK. THE POTENTIAL FOR CONVECTION SHOULD DIMINISH AFTER ABOUT 0300 UTC THURSDAY. AFTER THIS...THE FORECAST BECOMES A BIT MORE PROBLEMATIC AS THE NAM MODEL SOUNDINGS AND MOS SUGGEST IFR CEILINGS WILL DEVELOP IN THE SOUTH TO SOUTHEAST FLOW. THIS WILL BE HIGHLY DEPENDENT ON WHERE THE SURFACE FRONT IS. FOR NOW...THIS WAS HINTED AT WITH A SCATTERED DECK BELOW 1000 FEET. THIS WILL BE EXPANDED UPON FOR THE 1200 UTC TERMINAL FORECAST ISSUANCE. OUTLOOK... ANY IFR CEILINGS SHOULD DISSIPATE THURSDAY MORNING (IF THEY OCCUR AT ALL)...AND GENERALLY VFR CONDITIONS ARE EXPECTED THURSDAY. ONCE AGAIN...CONVECTION BECOMES POSSIBLE SOUTH OF THE FRONT. WITH A BIT MORE ORGANIZATION (BASED ON THE MID LEVEL WIND PATTERN)...CONVECTION COULD BECOME MORE WIDESPREAD THURSDAY AFTERNOON AND EVENING. RIGHT NOW...IT WOULD APPEAR AS THOUGH THE BEST CHANCE OF CONVECTION DURING THIS TIME WOULD BE SOUTH OF KPHL. GENERALLY VFR CONDITIONS ARE EXPECTED THURSDAY NIGHT...WITH LOCAL MVFR VISIBILITIES IN FOG. MORE CONVECTION IS POSSIBLE FRIDAY AFTERNOON AND AGAIN SATURDAY AFTERNOON. OUTSIDE OF THESE AREAS...GENERALLY VFR CONDITIONS ARE EXPECTED FRIDAY INTO SATURDAY. && .MARINE... THE MAIN FORECAST PROBLEM EARLY THIS MORNING IS CONVECTION. AT THIS POINT...AS THE THUNDERSTORMS MOVE INTO A MORE STABLE AIRMASS...WIND GUSTS SHOULD REMAIN BELOW 35 KNOTS ON THE COASTAL WATERS THROUGH DAYBREAK. AFTER THIS THREAT PASSES...THE FORECAST WILL HINGE UPON THE POSITION OF THE QUASI WARM FRONT...WHICH IS APPROACHING DELAWARE BAY EARLY THIS MORNING. FOR THE MOST PART...DELAWARE BAY AND THE OCEAN WATERS SOUTH OF LITTLE EGG SHOULD REMAIN IN THE WARM SECTOR...AND THE SOUTHERLY GRADIENT SHOULD PRODUCE GUSTS TO 20 KNOTS DURING THE AFTERNOON AND EVENING TODAY...THURSDAY AND PERHAPS EVEN FRIDAY. NORTH OF THIS...AS THE FRONT WAVERS...WINDS SHOULD BE LIGHTER THROUGH THURSDAY NIGHT INTO FRIDAY MORNING. THE BEST CHANCE OF SMALL CRAFT CONDITIONS MAY BE FRIDAY AFTERNOON INTO FRIDAY NIGHT...AS THE DEPTH OF THE MIXED LAYER MAY INCREASE ENOUGH FOR 25 KNOT GUSTS. THE SOUTHERLY FETCH COULD ALSO RESULT IN 5 FOOT SEAS FOR ALL OCEAN WATERS...STARTING AS EARLY AS LATE FRIDAY AFTERNOON AND LAST INTO SATURDAY. THIS IS OF COURSE BASED ON THE ASSUMPTION THAT THE SOUTHERLY WIND WILL MAKE IT TO THE OCEAN SURFACE...THROUGH THE LOWERED MIXED LAYER. WINDS AND SEAS SHOULD START TO DROP SATURDAY AFTERNOON...AS A COLD FRONT APPROACHES FROM THE WEST. WINDS AND SEAS SHOULD DROP BELOW SMALL CRAFT LEVELS SATURDAY NIGHT INTO SUNDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HEAVENER NEAR TERM...HEAVENER SHORT TERM...HEAVENER LONG TERM...DRAG AVIATION...HAYES MARINE...HAYES
Hazardous weather outlook, Jun 22, 3:59 AM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 359 AM EDT WED JUN 22 2011 NJZ001-007>010-012-015-PAZ054-055-062-230800- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE-NORTHAMPTON- 359 AM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ060-061- 067>071-230800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 359 AM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-230800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 359 AM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 1:43 AM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
143 AM EDT WED JUN 22 2011
DEZ002>004-220645-
DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
143 AM EDT WED JUN 22 2011
...STRONG THUNDERSTORMS WILL AFFECT KENT AND SUSSEX COUNTIES...
AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
MIDDLETOWN TO 14 MILES NORTHWEST OF GEORGETOWN...MOVING EAST AT 15
MPH. THE THUNDERSTORMS WILL BE NEAR WOODSIDE...VIOLA AROUND 200 AM...
WYOMING...WOODSIDE EAST AROUND 215 AM...DOVER SPEEDWAY...MILFORD
AROUND 230 AM...WOODLAND BEACH AND SLAUGHTER BEACH AROUND 245 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3883 7573 3929 7576 3930 7570 3929 7568
3931 7559 3937 7551 3934 7545 3920 7538
3916 7540 3909 7540 3898 7529 3893 7530
3880 7516 3874 7512 3866 7569
HAYESSpecial weather statement, Jun 22, 2:02 AM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
202 AM EDT WED JUN 22 2011
DEZ002-003-MDZ019-020-220700-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-TALBOT MD-
202 AM EDT WED JUN 22 2011
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...SUSSEX AND
TALBOT COUNTIES...
AT 157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
EASTON TO 20 MILES SOUTH OF EASTON...MOVING EAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR DENTON...AGNER AROUND 215 AM...SMITHVILLE
AROUND 230 AM...GREENWOOD...ANDREWSVILLE AROUND 245 AM...ELLENDALE
AND GEORGETOWN AROUND 300 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3846 7570 3865 7572 3867 7576 3867 7580
3869 7583 3869 7590 3867 7595 3860 7598
3858 7600 3858 7602 3889 7605 3889 7531
3845 7527
HAYESSpecial weather statement, Jun 22, 2:15 AM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
215 AM EDT WED JUN 22 2011
DEZ001-MDZ008-PAZ060-067-068-070-220715-
BERKS PA-CECIL MD-CHESTER PA-DELAWARE PA-MONTGOMERY PA-NEW CASTLE DE-
215 AM EDT WED JUN 22 2011
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CECIL...CHESTER...
DELAWARE...MONTGOMERY AND NEW CASTLE COUNTIES...
AT 214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF
LANCASTER TO 15 MILES EAST OF LANCASTER TO NEWARK...MOVING EAST AT 20
MPH. THE THUNDERSTORMS WILL BE NEAR WOMELSDORF...NORTH STAR AROUND
230 AM...ASHLAND...WERNERSVILLE AROUND 245 AM...BERNVILLE...WESTTOWN
AROUND 300 AM...LIONVILLE AND BOOTHWYN AROUND 315 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4054 7588 3988 7530 3964 7578 3987 7601
3992 7601 3999 7599 4003 7595 4011 7595
4014 7590 4036 7621 4036 7624 4040 7628
HAYESSpecial weather statement, Jun 22, 2:57 AM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
257 AM EDT WED JUN 22 2011
DEZ001-MDZ008-NJZ016-017-PAZ067-070-220800-
CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-
257 AM EDT WED JUN 22 2011
...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER...DELAWARE...
GLOUCESTER...NEW CASTLE AND SALEM COUNTIES...
AT 256 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF NEWARK...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR ASHLAND...HOCKESSIN AROUND 315 AM...
ELSMERE...NEWPORT AROUND 330 AM...ARDEN...TALLEYVILLE AROUND 345
AM...LINWOOD AND BOOTHWYN AROUND 400 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND PEA TO DIME SIZED HAIL ARE POSSIBLE WITH
THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3999 7531 3969 7524 3967 7551 3969 7552
3967 7554 3965 7586 3992 7589
HAYESSpecial weather statement, Jun 22, 4:13 AM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 AM EDT WED JUN 22 2011
PAZ054-055-220945-
CARBON PA-MONROE PA-
413 AM EDT WED JUN 22 2011
...A STRONG THUNDERSTORM WILL AFFECT CARBON AND MONROE COUNTIES...
AT 408 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES WEST OF LEHIGHTON...MOVING NORTHEAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR TRESCKOW...LANSFORD AROUND 445
AM...BEAVER MEADOWS...NESQUEHONING AROUND 500 AM...WEATHERLY...JIM
THORPE AROUND 515 AM...WHITE HAVEN...BELTZVILLE STATE PARK AROUND 530
AM...EAST SIDE AND CHRISTMANS AROUND 545 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4092 7523 4078 7565 4078 7570 4074 7578
4084 7594 4090 7600 4092 7599 4098 7586
4100 7575 4105 7578 4108 7578 4114 7568
4113 7564 4119 7558 4124 7551
HAYESSpecial weather statement, Jun 22, 6:32 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 632 AM EDT WED JUN 22 2011 DEZ001-NJZ017-PAZ067-068-070-071-221130- CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-NEW CASTLE DE- PHILADELPHIA PA- 632 AM EDT WED JUN 22 2011 ...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE... GLOUCESTER...MONTGOMERY...NEW CASTLE AND PHILADELPHIA COUNTIES... AT 631 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF WILMINGTON...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR ELAM...TALLEYVILLE AROUND 645 AM...LIMA...CONCORDVILLE AROUND 700 AM...BRYN MAWR...TROUT LAKE AROUND 715 AM...NARBERTH AND WEST CONSHOHOCKEN AROUND 730 AM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...AS WELL AS SMALL HAIL. LAT...LON 4022 7527 4002 7504 3966 7565 3980 7581 HAYES
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:31 AM EDT | Special Marine Warning | PHI | 59 min | |
| Jun 22, 8:39 AM EDT | Special Weather Statement | PHI | Morris, Sussex | 36 min |
| Jun 22, 9:31 AM EDT | Special Weather Statement | PHI | Morris, Sussex | 44 min |
| Jun 22, 3:07 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Ocean | 53 min |
| Jun 22, 3:59 PM EDT | Special Weather Statement | PHI | Mercer | 61 min |
| Jun 22, 3:59 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Monmouth, Ocean | 61 min |
| Jun 22, 4:06 PM EDT | Special Marine Warning | PHI | 84 min | |
| Jun 22, 4:09 PM EDT | Special Weather Statement | PHI | Sussex | 66 min |
| Jun 22, 4:17 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Salem | 58 min |
| Jun 22, 4:37 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 53 min |
| Jun 22, 4:39 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean, Somerset | 66 min |
| Jun 22, 4:53 PM EDT | Tornado Warning | PHI | Sussex, Warren | 37 min |
| Jun 22, 5:11 PM EDT | Tornado Warning | PHI | Hunterdon, Morris, Sussex, Warren | 34 min |
| Jun 22, 5:31 PM EDT | Tornado Warning | PHI | Monmouth, Ocean | 29 min |
| Jun 22, 5:43 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Somerset | 48 min |
| Jun 21, 9:37 PM EDT | Areal Flood Advisory | PHI | Monroe | 116 min |
| Jun 22, 2:15 AM EDT | Special Weather Statement | PHI | Berks, Chester, Delaware | 60 min |
| Jun 22, 2:57 AM EDT | Special Weather Statement | PHI | Delaware | 63 min |
| Jun 22, 3:05 AM EDT | Areal Flood Advisory | PHI | Chester, Delaware | 115 min |
| Jun 22, 4:13 AM EDT | Special Weather Statement | PHI | Carbon | 92 min |
| Jun 22, 8:00 AM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 60 min |
| Jun 22, 1:48 PM EDT | Special Weather Statement | PHI | Berks | 57 min |
| Jun 22, 2:53 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Montgomery, Philadelphia | 67 min |
| Jun 21, 11:57 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 63 min |
| Jun 22, 12:40 AM EDT | Special Weather Statement | PHI | Caroline | 65 min |
| Jun 22, 12:55 AM EDT | Special Weather Statement | PHI | Cecil | 65 min |
| Jun 22, 1:05 AM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 55 min |
| Jun 22, 1:29 AM EDT | Special Weather Statement | PHI | Cecil | 61 min |
| Jun 22, 1:47 AM EDT | Areal Flood Advisory | PHI | Caroline, Talbot | 105 min |
| Jun 22, 2:02 AM EDT | Special Weather Statement | PHI | Caroline | 58 min |
| Jun 22, 1:43 AM EDT | Special Weather Statement | PHI | Kent | 62 min |
| Jun 22, 2:31 AM EDT | Areal Flood Advisory | PHI | Sussex | 119 min |
| Jun 22, 12:18 PM EDT | Special Weather Statement | PHI | Sussex | 57 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.